Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 111, NWS St. Louis, MO

May 6, 2007Boone County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at May 6, 2007, 4:35 PM CDT for Boone County, Missouri. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2007, 4:35 PM CDT (21:35 UTC)
Expired
May 6, 2007, 5:15 PM CDT
In force
40 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Boone County, MO

The radar

The St Louis radar (KLSX), 143 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 5:00 PM CDTHAIL 1Ashland, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.6 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1328 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1328 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
1003 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 062135
SVRLSX
MOC019-062215-
/O.NEW.KLSX.SV.W.0111.070506T2135Z-070506T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
435 PM CDT SUN MAY 6 2007

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BOONE COUNTY IN CENTRAL MISSOURI

* UNTIL 515 PM CDT

* AT 433 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
  SOUTH OF EASLEY...OR 9 MILES NORTHEAST OF CALIFORNIA...AND MOVING
  NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EASLEY...
  ASHLAND...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS A HISTORY OF LARGE DAMAGING HAIL. SEEK SHELTER NOW
INSIDE A STUR DY STRUCTURE AND STAY AWAY FROM WINDOWS

TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS.

LAT...LON 3881 9244 3867 9241 3865 9221 3896 9214

$$

TES
2 follow-up statements
000 
WWUS53 KLSX 062153
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
453 PM CDT SUN MAY 6 2007

MOC019-062215-
/O.CON.KLSX.SV.W.0111.000000T0000Z-070506T2215Z/
BOONE MO-
453 PM CDT SUN MAY 6 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHEASTERN BOONE COUNTY...

AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR WILTON...OR ABOUT NEAR ASHLAND...MOVING NORTHEAST AT 20 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
ASHLAND...INCLUDING THE COLUMBIA REGIONAL AIRPORT.

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. THIS IS 
AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 3881 9244 3867 9241 3865 9221 3896 9214

$$

TES
000 
WWUS53 KLSX 062214
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
514 PM CDT SUN MAY 6 2007

MOC019-062224-
/O.EXP.KLSX.SV.W.0111.000000T0000Z-070506T2215Z/
BOONE MO-
514 PM CDT SUN MAY 6 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOONE COUNTY
EXPIRES AT 515 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.

LAT...LON 3881 9244 3867 9241 3865 9221 3896 9214

$$

TES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:36 PM CDT, 59 minutes earlier.

Area forecast discussion, May 6, 3:36 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
336 PM CDT SUN MAY 6 2007

.DISCUSSION...
MAIN FORECAST PROBLEM DEALS WITH HOW LONG TSRA WILL LAST INTO
TONIGHT AND ALSO WITH TSRA CHANCES WELL INTO THE WEEK. NAM/GFS
CONTINUE TO AGREE THAT HIGHLY AMPLIFIED PATTERN OVER THE CONUS
WILL BREAK DOWN AS STRONG UPPER LOW OFF THE SE COAST MOVES WWD
UNDERCUTTING THE RIDGE AND CAUSING IT TO BREAK DOWN AS THE WRN
TROUGH TO SHEARS OUT. WHERE THERE IS DISAGREEMENT BETWEEN THE TWO
MODELS...HAVE DEFERRED TO THE NAM AS GFS HAS CONVECTIVE FEEDBACK
PROBLEMS.

TSRA INCREASED IN INTENSITY THIS AFTERNOON ALONG THE OUTFLOW OF
THE MCS THAT HAS MOVED SLOWLY EWD TODAY. TSRA OVER CENTRAL MO HAVE
BEEN MOST ACTIVE WHERE MLCAPES WERE IN EXCESS OF 1000 J/KG AND
SHEAR WAS LOCALLY MAXIMIZED NEAR THE INTESECTION OF THE OUTFLOW
AND WEAK QSNTRY FRONT. EXPECT LOCALLY SEVERE THUNDERSTORMS ALONG
WITH POTENTIAL FOR FLASH FLOODING INTO EARLY EVENING.  EWD EXTENT
OF THE MCS HAS BEEN INHIBITED BY SUNSIDENCE ASSOCIATED WITH LARGE
SCALE AND LESSENING INSTABILITY AS THE STORMS MOVE EWD. WITH THIS
IDEA...WILL HAVE A CHC OF TSRA OVER THE NRN AND WRN PARTS OF THE
CWA TONIGHT. AS THE RIDGE ORIENTATION SHIFTS SEWD AND THE WRN
TROUGH SHEARS OUT...CHANCES OF TSRA WILL THEN SLOWLY SPREAD SEWD
EACH DAY THIS WEEK. CONFIDENCE DOES DECREASE WITH TIME...
ESPECIALLY BY LATE WEEK AND THE WEEKEND AS MODEL SOLUTIONS
DIVERGE. 12Z RUNS OF GFS/ECMWF SUGGEST UPPER LOW WILL TRACK SW OF
THE CWA...SO WITH LACK OF CONFIDENCE HERE...HAVE DECIDED TO KEEP
FORECAST DRY FOR NOW.

TEMPERATURE GUIDANCE LOOKED PRETTY SIMILAR IN THE NEAR TERM...SO
USED A BLEND. TEMPERATURES LATER IN THE WEEK AND NEXT WEEKEND ARE
A BLEND OF PERSISTENCE...THE GFS ENSEMBLE MEAN MOS AND HPC
GUIDANCE.

BRITT

&&

.AVIATION...
FOR THE 18Z TAFS...
THE OUTFLOW BOUNDARY FROM THE LARGE CONVECTIVE COMPLEX IN NW MO IS
MAKING SOME EASTWARD MOVEMENT AND HAS GENERATED NEW DEEP CONVECTION
ON ITS LEADING EDGE. THIS TREND IS EXPECTED TO CONTINUE WITH A THREAT
OF TSRA AT KCOU AROUND 20Z. CONFIDENCE IS LESSER IN KUIN AS LOW
LEVEL EASTERLY WINDS ARE ADVECTING DRIER AIR AND THE AIR MASS IS
MORE STABLE. ELSEWHERE THE BAND OF MVFR CIGS FROM THE ST LOUIS
AREA SOUTHWARD IS SHRINKING ON ITS NORTHERN FRINGE AND SHOULDNT
BE MUCH OF A FACTOR AFTER 19Z. DRIER AIR WILL CONTINUE TO PUSH
WESTWARD ACROSS THE AREA TONIGHT WITH VFR CONDS PREVAILING. THINK
WE COULD SEE SOME MVFR CONDITIONS DEVELOP OVERNIGHT IN CENTRAL MO
DUE TO ANTICIPATED PCPN THIS AFTERNOON AND HIGHER SFC DPTS IN THAT
AREA.

GLASS

&&

.HYDROLOGY...
SIGNIFICANT RAINFALL OVER PARTS OF SD/MN/NE/IA OVERNIGHT AND ALSO
WITH PERSISTENT MCS ACROSS ERN IA AND NWRN MO HAS CAUSED/WILL
CAUSE SIGNIFICANT RUNOFF INTO THE MISSOURI RIVER BASIN. RIVER
FORECASTS BASED MAINLY ON THIS OBSERVED PRECIPITATION IN ADDITION
TO SOME MINOR ADDITIONAL QPF SHOWS THAT ALL FORECAST POINTS ALONG
THE MO RIVER IN OUR HSA WILL GO INTO MODERATE FLOOD BETWEEN
WEDNESDAY AND FRIDAY...WITH ADDITIONAL RISES THE NEXT WEEK OR TWO
WITH POTENTIAL FOR MAJOR FLOODING AT SOME POINTS. THIS INPUT INTO
THE MS RIVER WILL CAUSE IT TO CLIMB TO NEAR FLOOD STAGE AT ST.
LOUIS AND CHESTER. HAVE ALREADY ISSUED FLWS ALONG THE MO AND WILL BE
ADDING A HEADLINE TO THE WEB SITE TO HIGHLIGHT THIS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ST LOUIS        58  81  64  80 /  10  10  20  20
QUINCY          56  78  62  77 /  10  20  30  30
COLUMBIA        62  83  62  78 /  40  30  30  30
JEFFERSON CITY  62  83  62  79 /  40  30  30  30
SALEM           51  76  56  80 /  10  10  10  20
FARMINGTON      57  81  59  81 /  10  10  10  20

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 6, 4:22 PM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
422 PM CDT SUN MAY 6 2007

ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>051-059-071215-
ADAMS IL-BROWN IL-PIKE IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS-
PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY-
GASCONADE-
422 PM CDT SUN MAY 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND NORTHEAST
MISSOURI.

.DAY ONE...TONIGHT

THERE IS THE POTENTIAL FOR ISOLATED THUNDERSTORMS OVER CENTRAL
AND NORTHEAST MISSOURI TO PRODUCE LARGE HAIL...DAMAGING WINDS AND
LOCALLY HEAVY RAINFALL INTO EARLY EVENING. THE CHANCE OF THE
THUNDERSTORMS WILL CONTINUE THROUGH THE NIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE CHANCE OF THUNDERSTORMS WILL CONTINUE UNTIL FRIDAY AS A SERIES
OF STORM SYSTEMS MOVE ACROSS THE REGION. SOME AREAS MAY SEE
LOCALLY HEAVY RAINFALL FROM THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED DURING THE EVENING HOURS.

ILZ058>060-064-065-069-070-074-079-098>102-MOZ052-060>065-072>075-
084-085-099-071215-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL-
MADISON IL-ST. CLAIR IL-MONROE IL-LINCOLN-WARREN-ST. CHARLES-
FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
422 PM CDT SUN MAY 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS...SOUTHWEST ILLINOIS...EAST CENTRAL MISSOURI AND
SOUTHEAST MISSOURI.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS BEGINNING ON TUESDAY NIGHT AND
CONTINUING INTO FRIDAY AS A SERIES OF STORM SYSTEMS MOVE ACROSS
MISSOURI AND ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

BRITT

In the hours before

Local storm report, May 6, 3:23 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
323 PM CDT SUN MAY 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             JAMESTOWN               38.77N 92.48W
05/06/2007  E1.00 INCH       MONITEAU           MO   TRAINED SPOTTER

&&

FGLASS
Local storm report, May 6, 3:29 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
329 PM CDT SUN MAY 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     JAMESTOWN               38.77N 92.48W
05/06/2007                   MONITEAU           MO   TRAINED SPOTTER

            POWER POLE AND SEVERAL LINES DOWN

&&

FGLASS
Local storm report, May 6, 3:47 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
347 PM CDT SUN MAY 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             3 NE LATHAM             40.00N 89.12W
05/06/2007  E1.75 INCH       MACON              IL   TRAINED SPOTTER

&&

FGLASS
Local storm report, May 6, 3:50 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
350 PM CDT SUN MAY 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             3 SW CALIFORNIA         38.60N 92.61W
05/06/2007  E1.75 INCH       MONITEAU           MO   TRAINED SPOTTER

            3 MILES NORTHEAST OF LATHAM

&&

FGLASS
Local storm report, May 6, 4:08 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
408 PM CDT SUN MAY 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND GST     ROCHEPORT               38.98N 92.56W
05/06/2007  E60 MPH          BOONE              MO   TRAINED SPOTTER

0355 PM     HAIL             2 W CALIFORNIA          38.63N 92.60W
05/06/2007  E0.75 INCH       MONITEAU           MO   TRAINED SPOTTER

0335 PM     TSTM WND DMG     MIDWAY                  38.98N 92.45W
05/06/2007                   BOONE              MO   TRAINED SPOTTER

            LARGE TREE DOWN...ALSO 4-5 INCHES OF STANDING WATER

&&

FGLASS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 2:06 PM CDTSevere Thunderstorm WarningLSXBoone39 min
May 6, 2:27 PM CDTSevere Thunderstorm WarningLSXMoniteau48 min
May 6, 2:43 PM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Monroe62 min
May 6, 3:14 PM CDTSevere Thunderstorm WarningLSXBoone, Moniteau61 min
May 6, 3:44 PM CDTSevere Thunderstorm WarningLSXMoniteau46 min
May 6, 3:51 PM CDTSevere Thunderstorm WarningLSXMonroe39 min
May 6, 4:16 PM CDTFlash Flood WarningLSXBoone, Moniteau4 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.